Mr Bala is a 67-year old Indian gentleman. One month ago, he was diagnosed with type 2 diabetes, hypertension, and hyperlipidemia, after presenting to the polyclinic with osmotic symptoms. On diagnosis his HbA1c was 9.2%, and he was found to have retinopathy and peripheral neuropathy. He was started on losartan, atorvastatin, metformin, and glipizide. Two weeks ago he complained of muscle aches and saw a GP, who prescribed etoricoxib (arcoxia) with good relief.
He presents to the A&E with non-specific complaints of lethargy and malaise for the past week. In the past 2 days he has also become more breathless. You look through the bloods done in A&E and notice that the creatinine is 340 (eGFR 15) …
Q1. Regarding Mr Bala’s Acute Kidney Injury (AKI), all of the following are correct EXCEPT (Choose 2 of 7)
Mr Bala may not have AKI
Oliguria conveys a worse prognosis for renal recovery
Mr Bala's diabetes does not predispose him to AKI
A rise in creatinine is expected after initiation of candesartan and may not constitute AKI
Unlike COX-1 (traditional) NSAIDs, COX-2 NSAIDs are less likely to cause AKI
In identifying the etiology of AKI, an abdominal examination is critical
A urine formed element microscopy (UFEME) may reveal muddy brown granular casts
Never submit passwords through Google Forms.
This content is neither created nor endorsed by Google.
Terms of Service